Top answers from doctors based on your search:
Disclaimer

can a child overdose on tums

A 45-year-old member asked:
Dr. James Ferguson
45 years experience Pediatrics
Not likely toxic: A good number to keep at hand is the national poison control number : 1-800-222-1222 the above ingestion is unlikely to bother a 7yo, but you can get ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 36-year-old member asked:
Dr. Irwin Berkowitz
Specializes in Pediatrics
Yes: Calcium carbonate which is the main ingredient in Tums (calcium carbonate) may help to neutralize stomach acid in mild or transient conditions. If th ... Read More
A 39-year-old member asked:
Dr. Tim Kilkenny
26 years experience Pediatrics
Yes: Tums (calcium carbonate) will be safe for her to try.
4
4 thanks
A 34-year-old male asked:
Dr. James Ferguson
45 years experience Pediatrics
Yes: But limit the dosage to a couple every 6 hrs or so for no more than a day. Avoid carbonated beverage and acidic drinks (soda,tea,orange juice,etc) avo ... Read More
A 38-year-old member asked:
Dr. Rick Kirschner
39 years experience General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A 31-year-old member asked:
Dr. Ralph Morgan Lewis
37 years experience Family Medicine
Yes: Too many Tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are h ... Read More
A 48-year-old member asked:
Dr. Ronald Krauser
51 years experience Rheumatology
Go to ER: What do you mean by an overdose? How many tablets? Tums are calcium carbonate and a significant overdose can be fatal. If know or anyone you know has ... Read More
A 39-year-old member asked:
Dr. Rick Kirschner
39 years experience General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A member asked:
Dr. William Carlos
19 years experience Critical Care
Yes: This is far outside of the normal dosing range and is not recommended or studied at these doses. I would advise you to see your md to hone in further ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month